MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK GDC-18 360 14MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK GDC-18 360 14MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M00334814300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.During the analysis of the returned device, it was revealed that the main coil was stretched and broken.Functional testing could not be performed due to the condition of the device.The reported issue is covered in the device directions for use.The risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It is most likely that the coil stretched and then broke during manipulation of the coil against friction.Therefore, a cause of procedural factors will be assigned to the investigation.
 
Event or Problem Description
Analysis of the returned device found that the main coil had broken inside the patient.There was no clinical consequence to the patient as a result of this event.

Brand Name
GDC-18 360 14MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key9101447
Report Number3008881809-2019-00288
Device Sequence Number16924826
Product Code HCG
UDI-Device Identifier04546540689917
UDI-Public04546540689917
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K042539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue NumberM00334814300
Device Lot Number19438818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2019
Initial Report FDA Received Date09/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR